Delaware, 2018

Flash Flooding in Delaware, September 7, 2018

September 7, 2018 · NWS PHI · 2 events in 1 county or zone

Locally heavy rain fell in far northern Delaware on the evening of September 7. Rainfall totals ranged from 2 to 3 inches.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

Locally heavy rain fell in far northern Delaware on the evening of September 7. Rainfall totals ranged from 2 to 3 inches.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Sep 7, 2:47 PM EST, 5 hours 33 minutes earlier.

Area forecast discussion, Sep 7, 2:47 PM EST, 5 hours 33 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
347 PM EDT Fri Sep 7 2018

.SYNOPSIS...
The frontal boundary will stall to our south over the weekend,
as high pressure builds out of southern Canada and into northern
New England by Sunday. This frontal boundary is expected to
lift back northward as a warm front Monday as the remnant low of
Gordon pass across the Great Lakes region. A cold front may
move into the area on Tuesday as this low moves across northern
New England. There remains uncertainty on the track and potential
impacts of Florence for the Mid Atlantic and northeast states
for the second half of next week.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
A fairly diffuse frontal boundary remains across the area with
building instability...especially over the Delmarva into S NJ
where ML CAPEs are 2000+ J/kg. Due to this instability, daytime
heating and convergence with the front some strong storms have
developed...mainly over Sussex Co. Delaware and around Cape May.
Also some showers across the far north through the southern
Poconos into northern NJ. Otherwise, variable clouds with
abundant Cu and still fairly warm/humid conditions except
across the far north.

As we head through the late afternoon into early this evening,
expect scattered to isolate storms to continue. Chances for this
will be region wide but strongest storms should be mainly for
southern areas through the Delmarva into southern NJ, and SE PA
from around I-76 southward. Have concerns in this area both for
possible flooding (including flash flood threat) as well as
locally damaging winds due to downbursts aided by precip
loading.

Showers/storms should diminish for a time after sunset but the
forecast becomes trickier by the late evening into the
overnight. Another shortwave will be moving east through the
flow while at the same time high pressure with cooler, drier air
will be slowly seeping south behind the front tending to
suppress instability with time. The upshot, is that while I
expect additional showers/storms to move in, have limited
confidence regarding how heavy these will be. Best chances for
additional heavy rainfall with the possibility of flooding/flash
flooding will again be from around the I-76 corridor southward
but don't have enough confidence for a Flash Flood Watch.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH 6 PM SATURDAY/...
To start the day, cold frontal boundary will be continuing to
get suppressed to our south as high pressure builds S/E through
Ontario and Quebec. Expect that some rain/showers will be
ongoing into the morning from around the I-76 corridor
southward. Beyond this point, trend should should be for this to
generally diminish north to south though some uncertainty
exists on how quickly this occurs. NAM keeps rain/showers in
much of the day while GEM Regional (at the opposite extreme)is
forecasting a mainly dry day. Stayed close to a middle ground
between these extremes. In any event, much cooler, drier and
more stable air will be filtering in so threat for thunder and
heavy rainfall will be low. Otherwise, the day should be mostly
cloudy with cool NE breezes and much lower dew points. Expect
highs in the low to mid 70s except mid to upper 60s over the
southern Poconos.

&&

.LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...
An active period continues to be expected to continue for the
end of the weekend into early next week with periods of heavy
rainfall possible.

For Saturday night through Sunday night, high pressure will
continue pushing across southeast Canada and northern New
England, but lose its effect on our area. This will allow
moisture to lift into our area, north of the frontal boundary
that remains south of our area. Multiple short wave/vorticity
impulses will be moving across our area within the west-
southwest flow aloft, which will lead to enhanced lift across
the area. PW values will increase again to 1.75- 2.00 inches
during this time as well. So we expect rainfall to increase in
coverage Saturday night, most likely across the southern half of
the area, from the Philadelphia metro areas southward. Then
begin to spread northward Sunday into Sunday night affecting
much of the rest of the area. Period of moderate to heavy
rainfall are possible during this time as well.

The remnants of Gordon are forecast to move into the Great
Lakes region on Monday, which will lift the front to our south
across our area as a warm front. The low will then track across
northern New England Monday night into Tuesday, which may then
bring a cold front into our area. Showers and thunderstorms will
remain likely into early next week as these frontal boundaries
affect the area and additional short wave/vorticity impulses
move across the area.

This front may wash out or stall as it moves into our area by
Wednesday. If the front stalls out across or near our area,
showers and thunderstorms could continue to develop again on
Wednesday across portions of the area as additional short
wave/vorticity impulses affect the region, especially eastern
Pennsylvania and northern New Jersey.

The attention for the end of the period turns to Florence and
its possible effects for the east coast. The latest track from
the NHC brings Florence into the western Atlantic by Wednesday.
At that point, there is still uncertainty with the eventual
track of Florence. The risk for impacts along the east coast has
increased. However, the uncertainty with the model guidance
this far out makes it difficult to determine the exact location,
magnitude, and timing of these impacts our region will have. At
this point, there is the potential for a period of heavy rain
and strong winds by the end of next week unless the storm takes
a turn out to sea, which still remains a possibility. At this
time and through the weekend, continue to monitor the forecasts
from the NHC on the track of Florence and begin thinking of
possible preparations in case our area does have an impact from
the storm.

One effect regardless of Florence's track will be in increase
in wave action and large swells along the ocean front, which
will lead to increased rip current risk and possible coastal
flooding.

&&

.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY and surrounding areas.

Tonight: Diurnal showers/storms diminish for a time this
evening with more showers and possible storms by the overnight.
Expect MVFR cigs to generally prevail with IFR possible in any
heavier showers/storms. Winds generally NE at speeds of 4-8
knots or less except possibly higher in storms. Moderate
Confidence.

Saturday: Mainly MVFR to start the day with gradual improvement
to VFR from north to south but likely only as far south as KPHL
by late day. NE winds 5-10 knots with higher gusts.

OUTLOOK...

Saturday night...VFR possible early, lowering to MVFR overnight
with increasing chance of showers. Easterly winds may gust
15-20 knots.

Sunday-Monday...MVFR, possibly IFR conditions, with periods of
rain. Isolated thunderstorms possible as well. Some rain may be
moderate to heavy at time. Northeast to east winds could gust
20-25 knots, then become southeast by Monday.

Monday night-Wednesday...Conditions may vary between VFR and
MVFR through the period with a chance of showers and
thunderstorms. Winds vary between southeast to south around 5-10
knots.

&&

.MARINE...
Winds/seas will be below advisory criteria through tonight.
However, northeast winds will gradually increase through the
period, with speeds of 10 to 20 kts by the overnight (somewhat
lighter on Delaware Bay). Seas will be building as well,
gradually becoming 3 to 4 feet on the Atlantic waters (waves 2
to 3 feet on Delaware Bay).

A chance of showers and storms exists and this could bring
locally higher winds and seas...especially through this evening.

Saturday...Winds/seas continue to ramp up with SCA conditions
expected. Generally expect northeast winds increasing to 20-25
knots with gusts up to 30 knots and seas increasing to 5 to 8
feet over the ocean waters.

OUTLOOK...

Saturday night...Small Craft Advisory conditions remain across
the waters with gusts 25-30 knots and seas building to 5-8 feet.

Sunday-Sunday night...Gale Force wind gusts of 35-40 knots
possible. Gale Watch in effect.

Monday...Conditions likely to lower to Small Craft Advisory
levels with gusts 25-30 knots lowering during the day and seas
around 5-7 feet remaining.

Monday night-Wednesday...Winds may remain below advisory
levels, however, long period swells from Florence are likely to
reach the waters, leading to 6-9 feet.

RIP CURRENTS...

An enhanced risk of rip currents is expected to continue for
the weekend through next week. First associated with the east-
northeast flow around the high to our north, then with building
seas and swells associated with Florence as it approaches the
western Atlantic.

&&

.TIDES/COASTAL FLOODING...
The astronomical tides associated with the new moon in June,
July and August were particularly high this year. The same is
true with September's new moon which occurs on Sunday.

The high astronomical tides along with a developing onshore
flow will result in some tidal flooding over the next few days
in coastal areas of New Jersey and Delaware, and up along
Delaware Bay and the tidal Delaware River. The evening high
tides will be higher than those in the morning.

We are anticipating only spotty minor flooding with this
evening's high tide, not enough to warrant the issuance of an
advisory at this time.

The northeast wind is expected to strengthen on Saturday and
that should lead to a more widespread minor flooding event with
Saturday evening's high tide. We may very well issue an advisory
for that period of time.

The northeast wind is forecast to increase even more for Sunday
with gale force gusts anticipated. Spotty minor flooding is
expected with Sunday morning's high tide. The evening high tide
on Sunday should produce the most flooding, with widespread
minor flooding in coastal areas of New Jersey and Delaware, and
up along Delaware Bay and the tidal Delaware River. Some
locations should experience moderate flooding.

The onshore flow is expected to begin easing early in the new
week. However, residual minor flooding is likely at least into
Monday night.

&&

.EQUIPMENT...
The KDOX radar remains inoperable. Water damage to the radar
transmitter and product generator is still being assessed. Due
to the unknown extent of the damage, there is no estimated time
for the radar's return to service.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...Small Craft Advisory from 10 AM Saturday to 6 AM EDT Sunday
     for ANZ431-450>455.
     Small Craft Advisory from 6 PM Saturday to 6 AM EDT Sunday for
     ANZ430.

&&

Synopsis...Robertson
Near Term...Fitzsimmons
Short Term...Fitzsimmons
Long Term...Robertson
Aviation...Fitzsimmons/Robertson
Marine...Fitzsimmons/Robertson
Tides/Coastal Flooding...Iovino
Equipment...
Hazardous weather outlook, Sep 7, 3:04 PM EST, 5 hours 16 minutes before
Hazardous Weather Outlook
National Weather Service Mount Holly NJ
404 PM EDT Fri Sep 7 2018

NJZ001-007>010-PAZ054-055-060>062-101>105-082015-
Sussex-Warren-Morris-Hunterdon-Somerset-Carbon-Monroe-Berks-Lehigh-
Northampton-Western Chester-Eastern Chester-Western Montgomery-
Eastern Montgomery-Upper Bucks-
404 PM EDT Fri Sep 7 2018

This Hazardous Weather Outlook is for northern New Jersey,
northwest New Jersey, east central Pennsylvania, northeast
Pennsylvania and southeast Pennsylvania.

.DAY ONE...This Afternoon and Tonight.

There is a chance for heavy rainfall and localized flooding with one
or more rounds of storms from this afternoon into tonight.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

There is the potential for locally heavy rain from the weekend into
the early part of the new week which could lead to localized flooding.

The latest track from the NHC brings Florence into the western
Atlantic by Wednesday. At that point, there is still uncertainty with
the eventual track of Florence. The risk for impacts along the east
coast has increased. However, the uncertainty with the model guidance
this far out makes it difficult to determine the exact location,
magnitude, and timing of these impacts our region will have. At this
point, there is the potential for a period of heavy rain and strong
winds by the end of next week unless the storm takes a turn out to
sea, which still remains a possibility. At this time and through the
weekend, continue to monitor the forecasts from the NHC on the track
of Florence and begin thinking of possible preparations in case our
area does have an impact from the storm.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

NJZ015-017>019-PAZ070-071-106-082015-
Mercer-Gloucester-Camden-Northwestern Burlington-Delaware-
Philadelphia-Lower Bucks-
404 PM EDT Fri Sep 7 2018

This Hazardous Weather Outlook is for central New Jersey, southern
New Jersey and southeast Pennsylvania.

.DAY ONE...This Afternoon and Tonight.

There is a chance for heavy rainfall and localized flooding with one
or more rounds of storms from this afternoon into tonight.

Spotty minor tidal flooding is possible with this evening's high
tide.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

There is the potential for locally heavy rain from the weekend into
the early part of the new week which could lead to localized flooding.

Minor tidal flooding is likely with the high tides on Saturday,
Sunday and Monday due to high astronomical tides associated with the
new moon and an onshore wind.

The latest track from the NHC brings Florence into the western
Atlantic by Wednesday. At that point, there is still uncertainty with
the eventual track of Florence. The risk for impacts along the east
coast has increased. However, the uncertainty with the model guidance
this far out makes it difficult to determine the exact location,
magnitude, and timing of these impacts our region will have. At this
point, there is the potential for a period of heavy rain and strong
winds by the end of next week unless the storm takes a turn out to
sea, which still remains a possibility. At this time and through the
weekend, continue to monitor the forecasts from the NHC on the track
of Florence and begin thinking of possible preparations in case our
area does have an impact from the storm.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

MDZ008-012-015-019-020-082015-
Cecil-Kent MD-Queen Annes-Talbot-Caroline-
404 PM EDT Fri Sep 7 2018

This Hazardous Weather Outlook is for northeast Maryland.

.DAY ONE...This Afternoon and Tonight.

There is a chance for heavy rainfall and localized flooding with one
or more rounds of storms from this afternoon into tonight.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

There is the potential for locally heavy rain from the weekend into
the early part of the new week which could lead to localized flooding.

The latest track from the NHC brings Florence into the western
Atlantic by Wednesday. At that point, there is still uncertainty with
the eventual track of Florence. The risk for impacts along the east
coast has increased. However, the uncertainty with the model guidance
this far out makes it difficult to determine the exact location,
magnitude, and timing of these impacts our region will have. At this
point, there is the potential for a period of heavy rain and strong
winds by the end of next week unless the storm takes a turn out to
sea, which still remains a possibility. At this time and through the
weekend, continue to monitor the forecasts from the NHC on the track
of Florence and begin thinking of possible preparations in case our
area does have an impact from the storm.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

DEZ001>003-NJZ012-013-016-020>023-027-082015-
New Castle-Kent-Inland Sussex-Middlesex-Western Monmouth-Salem-Ocean-
Cumberland-Atlantic-Cape May-Southeastern Burlington-
404 PM EDT Fri Sep 7 2018

This Hazardous Weather Outlook is for central Delaware, northern
Delaware, southern Delaware, central New Jersey, northern New
Jersey and southern New Jersey.

.DAY ONE...This Afternoon and Tonight.

There is a chance for heavy rainfall and localized flooding with one
or more rounds of storms from this afternoon into tonight.

Spotty minor tidal flooding is possible with this evening's high
tide.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

There is the potential for locally heavy rain from the weekend into
the early part of the new week which could lead to localized flooding.

Minor tidal flooding is likely with the high tides on Saturday,
Sunday and Monday due to high astronomical tides associated with the
new moon and an onshore wind.

The latest track from the NHC brings Florence into the western
Atlantic by Wednesday. At that point, there is still uncertainty with
the eventual track of Florence. The risk for impacts along the east
coast has increased. However, the uncertainty with the model guidance
this far out makes it difficult to determine the exact location,
magnitude, and timing of these impacts our region will have. At this
point, there is the potential for a period of heavy rain and strong
winds by the end of next week unless the storm takes a turn out to
sea, which still remains a possibility. At this time and through the
weekend, continue to monitor the forecasts from the NHC on the track
of Florence and begin thinking of possible preparations in case our
area does have an impact from the storm.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

NJZ014-024>026-082015-
Eastern Monmouth-Atlantic Coastal Cape May-Coastal Atlantic-
Coastal Ocean-
404 PM EDT Fri Sep 7 2018

This Hazardous Weather Outlook is for central New Jersey and
southern New Jersey.

.DAY ONE...This Afternoon and Tonight.

There is a moderate risk for the development of dangerous rip
currents.

Spotty minor tidal flooding is possible with this evening's high
tide.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

The risk for dangerous rip currents will be elevated from the
weekend through much of the new week.

Minor tidal flooding is likely with the high tides on Saturday,
Sunday and Monday due to high astronomical tides associated with the
new moon and an onshore wind.

The latest track from the NHC brings Florence into the western
Atlantic by Wednesday. At that point, there is still uncertainty with
the eventual track of Florence. The risk for impacts along the east
coast has increased. However, the uncertainty with the model guidance
this far out makes it difficult to determine the exact location,
magnitude, and timing of these impacts our region will have. At this
point, there is the potential for a period of heavy rain and strong
winds by the end of next week unless the storm takes a turn out to
sea, which still remains a possibility. At this time and through the
weekend, continue to monitor the forecasts from the NHC on the track
of Florence and begin thinking of possible preparations in case our
area does have an impact from the storm.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

DEZ004-082015-
Delaware Beaches-
404 PM EDT Fri Sep 7 2018

This Hazardous Weather Outlook is for southern Delaware.

.DAY ONE...This Afternoon and Tonight.

There is a low probability of widespread hazardous weather.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

The risk for dangerous rip currents will be elevated from the
weekend through much of the new week.

Minor tidal flooding is likely with the high tides on Saturday,
Sunday and Monday due to high astronomical tides associated with the
new moon and an onshore wind.

The latest track from the NHC brings Florence into the western
Atlantic by Wednesday. At that point, there is still uncertainty with
the eventual track of Florence. The risk for impacts along the east
coast has increased. However, the uncertainty with the model guidance
this far out makes it difficult to determine the exact location,
magnitude, and timing of these impacts our region will have. At this
point, there is the potential for a period of heavy rain and strong
winds by the end of next week unless the storm takes a turn out to
sea, which still remains a possibility. At this time and through the
weekend, continue to monitor the forecasts from the NHC on the track
of Florence and begin thinking of possible preparations in case our
area does have an impact from the storm.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

ANZ430-431-450>455-082015-
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
404 PM EDT Fri Sep 7 2018

...GALE WATCH IN EFFECT FROM SUNDAY MORNING THROUGH LATE SUNDAY
NIGHT...

This Hazardous Weather Outlook is for Atlantic coastal waters and
Delaware Bay Waters.

.DAY ONE...This Afternoon and Tonight.

There is a low probability for widespread hazardous weather.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Watch.

The latest track from the NHC brings Florence into the western
Atlantic by Wednesday. At that point, there is still uncertainty with
the eventual track of Florence. The risk for impacts along the east
coast has increased. However, the uncertainty with the model guidance
this far out makes it difficult to determine the exact location,
magnitude, and timing of these impacts our region will have. At this
point, there is the potential for a period of heavy rain and strong
winds by the end of next week unless the storm takes a turn out to
sea, which still remains a possibility. At this time and through the
weekend, continue to monitor the forecasts from the NHC on the track
of Florence and begin thinking of possible preparations in case our
area does have an impact from the storm.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

In the hours before

Local storm report, Sep 7, 7:25 PM EST, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
825 PM EDT FRI SEP 07 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     FLASH FLOOD      CAMDEN                  39.94N  75.11W
09/07/2018                   CAMDEN             NJ   DEPT OF HIGHWAYS

            RIVER LINE SERVICE SUSPENDED IN BOTH DIRECTIONS BETWEEN
            THE WALTER RAND TRANSPORTATION CENTER AND THE WATERFRONT
            ENTERTAINMENT COMPLEX DUE TO FLASH FLOODING.

&&

EVENT NUMBER PHI1801493

GORSE
Local storm report, Sep 7, 7:40 PM EST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
840 PM EDT FRI SEP 07 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     HEAVY RAIN       1 NNW WOODBURY          39.85N  75.16W
09/07/2018  M4.19 INCH       GLOUCESTER         NJ   MESONET

&&

EVENT NUMBER PHI1801494

GORSE
Local storm report, Sep 7, 7:41 PM EST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
841 PM EDT FRI SEP 07 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 PM     HEAVY RAIN       1 SSE WOODBURY HEIGHTS  39.81N  75.15W
09/07/2018  M3.31 INCH       GLOUCESTER         NJ   MESONET

&&

EVENT NUMBER PHI1801495

GORSE
Local storm report, Sep 7, 7:45 PM EST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
845 PM EDT FRI SEP 07 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 PM     FLASH FLOOD      2 S DEPTFORD TWP        39.79N  75.11W
09/07/2018                   GLOUCESTER         NJ   SOCIAL MEDIA

            CAR FLOATING IN FLOOD WATERS ON ROUTE 55 AT EXIT 56.
            POLICE ARRIVING AND IT IS UNKNOWN ABOUT THE OCCUPANTS.

&&

EVENT NUMBER PHI1801496

GORSE
Local storm report, Sep 7, 7:53 PM EST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
853 PM EDT FRI SEP 07 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     HEAVY RAIN       WEST DEPTFORD           39.83N  75.20W
09/07/2018  M3.03 INCH       GLOUCESTER         NJ   NJWXNET

&&

EVENT NUMBER PHI1801497

GORSE
Local storm report, Sep 7, 8:03 PM EST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
903 PM EDT FRI SEP 07 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0854 PM     HEAVY RAIN       PHILADELPHIA INTL AIRPO 39.89N  75.25W
09/07/2018  M4.25 INCH       PHILADELPHIA       PA   ASOS

            2.66 INCHES FELL IN JUST 38 MINUTES EARLIER.

&&

EVENT NUMBER PHI1801498

GORSE

The radar

The Philadelphia radar (KDIX), 96 km away, was scanning. The volume nearest the first event began at 01:20 UTC.

Open the radar archive at this moment

Event by event

2 flash flood. Local standard time, as filed.

Flash Flood, New Castle

When
September 7, 8:20 PM EST to 9:30 PM EST
Where
New Castle County, 0.56 mi WNW of Edge Moor to 0.47 mi NNW of Edge Moor
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
39.754, -75.509

US Route 13 was closed at Edgemoor Road in Edgemoor due to flash flooding.

Flash Flood, New Castle

When
September 7, 8:50 PM EST to 9:30 PM EST
Where
New Castle County, 0.37 mi NE of Monroe Park to 0.47 mi NNW of Monroe Park
Cause
Heavy Rain
Reported by
Broadcast Media
Coordinates
39.734, -75.546

Flash flooding resulted in the need for a water rescue on East Front Street in Wilmington.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Delaware in 2018Every state in 2018This day in weather historyWarnings in Delaware, September 2018

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 774120, 774121.